Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Full metadata record
DC FieldValueLanguage
dc.contributor.authorRoberts, D.M.-
dc.contributor.authorSchmeding, A.-
dc.identifier.citationAnnales de l'Institut Fourier, 2022; 71(3):1241-1286-
dc.descriptionAbstract is in English and French-
dc.description.abstractWe consider a global, nonlinear version of the Whitney extension problem for manifold-valued smooth functions on closed domains C, with non-smooth boundary, in possibly non-compact manifolds. Assuming C is a submanifold with corners, or is compact and locally convex with rough boundary, we prove that the restriction map from everywhere-defined functions is a submersion of locally convex manifolds and so admits local linear splittings on charts. This is achieved by considering the corresponding restriction map for locally convex spaces of compactly-supported sections of vector bundles, allowing the even more general case where C only has mild restrictions on inward and outward cusps, and proving the existence of an extension operator. = Nous considérons une version du problème de l’extension de Whitney, globale et non linéaire, pour les fonctions lisses à valeurs dans des variétés et définies sur des domaines fermés C à bords non-lisses dans des variétés possiblement non compactes. Supposant que C est une sous-variété à bord anguleux, ou qu’elle est compacte et localement convexe à bords non-lisses, nous montrons que l’opérateur de restriction, à partir des fonctions définies partout, est une submersion de variétés localement convexes, et donc possède des scindages linéaires locaux sur les cartes. Nous considérons à cet effet l’opérateur de restriction correspondant pour les espaces localement convexes de sections de fibrés vectoriels à support compact, permettant aussi de tariter le cas plus général où C n’a que des restrictions légères sur les cusps vers l’intérieur et l’extérieur, et montrons l’existence d’un opérateur de prolongement.-
dc.description.statementofresponsibilityDavid Michael Roberts and Alexander Schmeding-
dc.publisherAssociation des Annales de l'Institut Fourier-
dc.rights© Association des Annales de l’institut Fourier, 2021, Certains droits réservés. Cet article est mis à disposition selon les termes de la licence Creative Commons attribution – pas de modification 3.0 France.
dc.subjectWhitney extension theorem; smooth functions on closed domain; Whitney jet; polynomial cusps; Fréchet space; submersion; manifolds with corners; manifolds with rough boundary; manifold of mappings; exponential law-
dc.titleExtending Whitney's extension theorem: nonlinear function spaces-
dc.typeJournal article-
dc.identifier.orcidRoberts, D.M. [0000-0002-3478-0522]-
Appears in Collections:Mathematical Sciences publications

Files in This Item:
File Description SizeFormat 
hdl_134779.pdfPublished version3.21 MBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.